Alert archive / West Virginia / High Wind Warnings in 2008

High Wind Warning 6, NWS Pittsburgh, PA

December 24, 2008

NWS Pittsburgh, PA issued this high wind warning at Dec 24, 2008, 7:18 PM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 24, 2008, 7:18 PM EST (00:18 UTC)
Expired
Dec 24, 2008, 10:50 PM EST
In force
4 hr
Issued by
NWS Pittsburgh, PA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KPBZ 250018
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
718 PM EST WED DEC 24 2008

MDZ001-PAZ023-030-032-WVZ023-041-250830-
/O.NEW.KPBZ.HW.W.0006.081225T0018Z-081225T0500Z/
/O.EXT.KPBZ.WI.Y.0009.081225T0500Z-081225T1000Z/
GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
718 PM EST WED DEC 24 2008

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE WIND
ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM EST
THURSDAY. 

WESTERLY WINDS WILL BE INCREASING THIS EVENING AFTER A COLD FRONT
SWEEPS THROUGH THE AREA. WIND GUSTS OF 40 TO 60 MPH ARE
POSSIBLE...ESPECIALLY OVER THE HIGHER ELEVATIONS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. TREE DAMAGE IS ALSO
POSSIBLE DUE TO MOIST SOIL CONDITIONS. USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
1 follow-up statement
000 
WWUS71 KPBZ 250350
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1050 PM EST WED DEC 24 2008

MDZ001-PAZ023-030-032-WVZ023-041-250500-
/O.CAN.KPBZ.HW.W.0006.000000T0000Z-081225T0500Z/
/O.CAN.KPBZ.WI.Y.0009.081225T0500Z-081225T1000Z/
GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
1050 PM EST WED DEC 24 2008

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE HIGH
WIND WARNING. THE WIND ADVISORY HAS BEEN CANCELLED. 

ALTHOUGH IT WILL STILL BE A WINDY NIGHT WITH WEST WIND OF 20 TO 25 MPH
AND GUSTS NEAR 40 MPH POSSIBLE ON THE RIDGES...THE THREAT OF
WIDESPREAD DAMAGING WIND HAS DIMINISHED.

$$

1

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this high wind warning went out at Dec 24, 6:39 PM EST, 39 minutes earlier.

Area forecast discussion, Dec 24, 6:39 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
639 PM EST WED DEC 24 2008

.SYNOPSIS...
PRECIPITATION WILL END THIS EVENING AS A COLD FRONT MOVES ACROSS
THE REGION. WINDS WILL GUST OVER 40 MPH IN MOST LOCATIONS EARLY
TONIGHT WITH GUSTS OF 50 TO 55 MPH IN THE RIDGES. EXPECT CALM
WEATHER FOR CHRISTMAS DAY BEFORE RAIN MOVES BACK IN FOR FRIDAY AND
SATURDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
FORECAST UPDATE FOR ISSUANCE OF A WIND ADVISORY FOR INDIANA,
WESTMORELAND AND FAYETTE COUNTIES IN PA, PRESTON AND TUCKER COUNTIES
IN WV AND GARRETT COUNTY IN MD FROM 9 PM THIS EVENING TO 5 AM
THURSDAY. REST OF FORECAST UNCHANGED AT THIS TIME.

ALTHOUGH TEMPERATURES WERE VERY STUBBORN TO RISE
IN SOME LOCATIONS THIS MORNING...ALL LOCATIONS ARE NOW WELL ABOVE
FREEZING. RAINFALL SHOULD COME TO AN END DURING THE EVENING AS THE
COLD FRONT SWEEPS THROUGH THE AREA...WITH SOME LOCATIONS NORTH OF
I-80 RECEIVING UP TO AN INCH OF SNOW AT THE END OF THE STORM.
ALTHOUGH THERE HAVE NOT BEEN MANY WIND GUSTS ABOVE 30 MPH ACROSS
OHIO...MODELS INDICATE THAT AS THE COLD FRONT PASSES...THERE
SHOULD BE A BRIEF PERIOD OF STRONG GUSTS CWA WIDE. ALTHOUGH AN
ISOLATED LOCATION IN THE HIGHER TERRAIN MIGHT SEE GUSTS TO WIND
ADVISORY CRITERIA...FEEL THAT GUSTS AT 30 MPH IN MOST PLACES AND
40 MPH IN THE HIGHER TERRAIN SHOULD BE SUFFICIENT. THERE SHOULD AT
LEAST BE SOME PARTIAL CLEARING TONIGHT INTO THURSDAY AFTERNOON AS
HIGH PRESSURE BRIEFLY BUILDS INTO THE REGION.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
NEXT WEATHER MAKER WILL BE LOW PRESSURE DEVELOPING ACROSS THE
PLAINS. WARM FRONT EXTENDING WELL ACROSS THE SOUTH WILL MOVE NORTH
FRIDAY INTO FRIDAY NIGHT. RIGHT NOW IT APPEARS THAT MANY LOCATIONS
COULD SEE A BRIEF 2-3 HOUR PERIOD OF FREEZING RAIN BEFORE WARMER AIR
MOVES IN AND CHANGES ALL PRECIPITATION TO RAIN. INCREASED POPS
SOMEWHAT...BUT RAGGED NATURE OF THE FRONT MAKES IT HARD TO PINPOINT
THE EXACT TIMING OF WHEN PRECIP COULD OCCUR. THERE SHOULD BE A BRIEF
LULL IN RAIN AFTER THE WARM FRONT MOVES THROUGH FRIDAY NIGHT AND THE
COLD FRONT COMES IN FOR SATURDAY. WITH WARM ADVECTION OUT OF THE
SOUTH...TEMPERATURES SHOULD EASILY CLIMB INTO THE 50S ON
SATURDAY...AND SOME LOCATIONS TO THE SOUTH COULD MAKE IT INTO THE
60S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
ECMWF/GFS HAVE COME INTO BETTER AGREEMENT WITH THE COLD FRONTAL
PASSAGE...BRINGING THE FRONT ACROSS EASTERN OHIO SUNDAY MORNING...AND
ACROSS WESTERN PA SUNDAY AFTN. HAVE RAISED POPS TO LIKELY WITH THE
FRONTAL PASSAGE. PRECIP WILL DIMINISH SUNDAY NIGHT IN THE WAKE OF
THE FRONT...WITH DRY AND SEASONABLE CONDITIONS FOR EARLY NEXT WEEK.
A SYSTEM IS PROGGED TO AFFECT THE AREA NEXT WEDNESDAY BRINGING A
CHANCE OF MAINLY SNOW SHOWERS.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
STRONG COLD FRONT INTO WESTERN PENNSYLVANIA AT 00Z WILL QUICKLY
PASS ACROSS EASTERN TERMINALS BY 03Z. WINDS WILL GUST TO 35KT AT
TERMINAL SITES AHEAD OF AND BEHIND FRONT TURNING FROM SOUTHWEST TO
WEST BEFORE SUBSIDING BY AROUND 06Z. SHOWERS WILL END ACROSS
EASTERN TERMINALS 02-03Z. MVFR WITH ISOLATED IFR THROUGH 05Z WILL
IMPROVE TO VFR LATER TONIGHT AS SURFACE HIGH BUILDS IN WITH VFR FOR
THURSDAY WITH WEST WINDS AROUND 10KT.

A FRONTAL SYSTEM WILL AFFECT THE REGION FRIDAY THROUGH
SUNDAY...WITH PERIODS OF SHOWERS/RESTRICTIONS. VFR WILL RETURN TO
THE AREA FOR EARLY NEXT WEEK AS HIGH PRESSURE REBUILDS OVER THE
AREA.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY UNTIL 5 AM EST THURSDAY FOR MDZ001.
OH...NONE.
PA...WIND ADVISORY UNTIL 5 AM EST THURSDAY FOR PAZ023-030-032.
WV...WIND ADVISORY UNTIL 5 AM EST THURSDAY FOR WVZ023-041.

&&
Hazardous weather outlook, Dec 24, 5:35 PM EST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
535 PM EST WED DEC 24 2008

MDZ001-PAZ023-030-032-WVZ023-041-252245-
GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
535 PM EST WED DEC 24 2008

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
031-WVZ001>004-012-021-022-252245-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-
535 PM EST WED DEC 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

High Wind Warnings in West Virginia, 2008High Wind Warnings in Pennsylvania, 2008High Wind Warnings in Maryland, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.